Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Diagnosed having UTI, had hematuria with urine test, urination stops abruptly, started antibiotic treatment. Normal?

Hello there, online doctors. I went to emergency unit last night and was diagnosed having UTI. The whole night last night, I had hematuria with urine test : blood (+++). This morning, my urine has no more blood. However, I notice that my urination stops abruptly. I started my antibiotic treatment (I was given Ciprofloxacin 500 mg PO 12.o.h tab 1) this morning. Is this condition (urination stops suddenly) normal?
Asked On : Thu, 18 Apr 2013
Answers:  3 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

I have read your query, and your observation is quite close to one of the symptoms of a urinary tract infection (UTI). For this purpose, let me list all the symptoms of a UTI for you. They are:
-Frequent urination
-Burning sensation while urinating
-Increased urge to urinate, but small amounts of urine passed (this particular symptom is what you are experiencing, and this might feel like your bladder has not completely emptied)
-Itching around genitals
and a few more.

Do not worry about this. This is due to constant irritation of the bladder, and will surely come down with the use of the right antibiotics.

I wish you all the best and a speedy recovery. I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Fri, 19 Apr 2013
I find this answer helpful
General Surgeon Dr. Sohail Quazi 's  Response
You seem to be having UTI. Burning micturation ,frequency of micturation with haematuria are common symptoms of UTI. UTI should not be a cause of worry but proper tretment is needed to avoid complications
Abrupt stop in urine and need of applying pressure for urination could be due to any obstruction in the urinary tract ? stricture or enlargement of prostate in males.
I would suggest you to visit a urologist and get your physical examination and urine culture done the culture reports take 24-48hrs to come. Till then you can with your course of antibiotic .
Drinking plenty of water helps in decreasing the infection.

Wish you good health.
Answered: Thu, 18 Apr 2013
I find this answer helpful
General & Family Physician Dr. Bruce Kinney, DO's  Response
Hello, and welcome to HCM!

It sounds like you are being appropriately treated with antibiotics for your urinary tract infection. If you continue to have pain with urination or increased frequency/urgency of urination after several days of antibiotics you should return to your doctor. Some strains of bacteria can be resistant to medicines like Cipro (which is in general very effective for urinary tract infections). You also need a follow up urine test to make sure that there is no continued hematuria. As far as the abrupt stop to your urine stream, this is not suggestive of a particular problem. If it continues and concerns you, return to your doctor for evaluation.

I wish you good health, and thank you for posting on HCM!
Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor